Forum

Steroids side effects?

Hi everyone. My bf was diagnosed with RR MS around 3 years ago. In late December he took a course of methylprednisolone 500mg each day for 5 days as he was having a significant relapse. I don’t know too much about the steroids other than he can only take a a few courses a year. Although he finished the course nearly 2 months ago I’m finding that he is a lot more irritable than he used to be and slowly starting to resemble a different person :frowning: is it possible this could still be caused by the steroids two months on?!

Hi bexstee

I’ve not heard of steroids causing things like that. If anything, I think it’s probably him coming to terms with his diagnosis. Something I always say is that people may find they go through some of the classic stages of grief - denial, anger, depression etc. They’re not fun places to be in. However, they can still be important and natural things to go through in order to grieve the loss of our old lives. The thing to remember is that they are stages - they’re not permanent. Finding safe ways to express any pent up feelings will help. This could be things like journaling, talking to friends or a counsellor or, in the case of anger, simply having a good kick & a scream. I’ve been known to put a cushion over my mouth and just scream into it (the cushion muffles the noise so I don’t worry my neighbours!), or get a pillow and whack it as hard as I can against the wall.

It’s possible you may experience some of those feelings as well, as your life together probably isn’t going to happen in the same way. So you need to get support as well, as MS can be a heavy toll on our partners. But with regards to your bf, my advice would be to accept him and create a safe space for whatever he’s feeling.

I hope the two of you come closer together because of this.

Dan

Thanks Dan :slight_smile: